Volume 22, Number 4, October-December 2016
Special Issue in honor of Jean-Michel Coron for his 60th birthday
|Page(s)||1054 - 1077|
|Published online||05 August 2016|
On the controllability of diffusion processes on a sphere: A numerical study
1 Departamento de Matemáticas, Universidad Autónoma Metropolitana Unidad Iztapalapa, Av. San Rafael Atlixco 186, Col. Vicentina, D.F. 09340, Mexico.
2 Deparment of Mathematics, University of Houston, 4800 Calhoun, Houston, TX 77004, USA.
3 Baptist University, Hong-Kong, P.R. China.
Received: 6 June 2016
Accepted: 7 June 2016
The main goal of this article is to study computationally the controllability of a diffusion process on the surface of a sphere in R3. To achieve this goal, we employ a methodology combining finite differences for the time discretization, finite elements for the space approximation, and a conjugate gradient algorithm for the iterative solution of the discrete control problems. The results of numerical experiments, obtained using the above methodology, will be presented. Furthermore, the null-controllability properties of the diffusion model under consideration will be also studied computationally.
Mathematics Subject Classification: 49K20 / 58E25 / 65K10 / 65M60 / 93M05 / 93C20
Key words: Diffusion process / surface of a shere / conjugate gradient / null-controlability / approximate controllability / Laplace−Beltrami operator
© EDP Sciences, SMAI 2016
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.